Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 206, NWS Albuquerque, NM

October 9, 2016Bernalillo County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 9, 2016, 5:44 PM MDT for Bernalillo County, New Mexico. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2016, 5:44 PM MDT (23:44 UTC)
Expired
Oct 9, 2016, 6:30 PM MDT
In force
46 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 18 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 6:09 PM MDTHAIL 0.8819 Wsw Albuquerque, NMDIME TO NICKEL SIZE HAIL AT THE ROUTE 66 CASINO AND HOTEL ON INTERSTATE 40

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WUUS55 KABQ 092344
SVRABQ
NMC001-100030-
/O.NEW.KABQ.SV.W.0206.161009T2344Z-161010T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MDT SUN OCT 9 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BERNALILLO COUNTY IN CENTRAL NEW MEXICO...

* UNTIL 630 PM MDT.

* AT 544 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES EAST OF
  MESITA...OR 20 MILES EAST OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TOHAJIILEE.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 133 AND 149.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

ACCUMULATIONS OF HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS
DRIVING CONDITIONS.

&&

LAT...LON 3511 10712 3517 10697 3502 10672 3487 10702
TIME...MOT...LOC 2344Z 328DEG 14KT 3506 10702 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
2 follow-up statements
036 
WWUS55 KABQ 092359
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT SUN OCT 9 2016

NMC001-100030-
/O.CON.KABQ.SV.W.0206.000000T0000Z-161010T0030Z/
BERNALILLO-
559 PM MDT SUN OCT 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR SOUTHWESTERN BERNALILLO COUNTY...

AT 559 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
SOUTH VALLEY...OR 18 MILES NORTHWEST OF LOS LUNAS...MOVING SOUTHEAST
AT 20 MPH TOWARD THE ROUTE 66 CASINO AND HOTEL.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN BERNALILLO COUNTY.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 137 AND 149.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

ACCUMULATIONS OF HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS
DRIVING CONDITIONS.

&&

LAT...LON 3506 10703 3514 10694 3502 10672 3490 10697
TIME...MOT...LOC 2359Z 305DEG 16KT 3503 10694 

HAIL...1.00IN
WIND...60MPH
 
$$

CA
064 
WWUS55 KABQ 100026
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
626 PM MDT SUN OCT 9 2016

NMC001-100036-
/O.EXP.KABQ.SV.W.0206.000000T0000Z-161010T0030Z/
BERNALILLO-
626 PM MDT SUN OCT 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BERNALILLO COUNTY
WILL EXPIRE AT 630 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ALBUQUERQUE.

LAT...LON 3506 10703 3514 10694 3502 10672 3490 10697
TIME...MOT...LOC 0018Z 328DEG 14KT 3503 10694 

$$

CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 2:44 PM MDT, 3 hours earlier.

Area forecast discussion, Oct 9, 2:44 PM MDT, 3 hours before
Area Forecast Discussion
National Weather Service Albuquerque NM
244 PM MDT SUN OCT 9 2016

.SYNOPSIS...
Short wave trough will sweep across NM tonight. Lingering moisture
and good instability will produce a decent crop of showers and
storms this evening, with a few surviving after midnight. A ridge
of high pressure will pop up Monday providing a drying trend.
Increasing zonal flow Tuesday with breezy conditions across much
of the east. A weak trough will pass north of NM Wednesday with
another Thursday. A back door cold front will manage to drop
south and west Wednesday into Wednesday night with a weak gap
wind into the Rio Grande Valley possible late Wednesday night.
Only a few showers behind the front Wednesday through Thursday,
with another weak trough passage Thursday. Dry and mild Friday
through next weekend.

&&

.DISCUSSION...
Showers and thunderstorms firing over the higher terrain and onto
the eastern highlands this afternoon. It should be a pretty active
evening with some of the storms in the south and east becoming
strong with nickel size hail and wind gusts to 50 mph. Activity
will diminish after midnight, but not totally end.

A weak ridge of high pressure will pop up over NM Monday with
significant drying, leaving nothing more than an isolated shower
over the northern high terrain. Temperatures will increase quite a
bit as well.

Increasing zonal flow for Tuesday and Wednesday will create some
gusty winds mainly across the east Tuesday. A weak trough aloft
will cross NM Wednesday with another bit stronger one Thursday.
A back door cold front will make it south across all the eastern
areas Wednesday and may squeeze into the RGV Wednesday night.
It's pretty dry behind the front with only a little low level,
upslope generated moisture squeezing out a few showers in the
Northeast Wednesday and Wednesday night. Highs Tuesday will be
warm and well above normal, then fall to near to below normal in
the east Wednesday.

Another short wave trough for Thursday with a little further drop
in temperatures for most places. Shower or storm activity will be
possible over our southeast zones. Thursday into Thursday night.

Dry and warmer Friday and Saturday. A weak trough and surface
front will cross Saturday night with little fanfare, only a little
cooling for Sunday while it remains dry. CHJ

&&

.FIRE WEATHER...
Showers and thunderstorms will continue to develop this afternoon
and evening and generally move toward the east around 15 mph or so.
Some storms will contain heavy rain and small hail. Wetting rain
footprints will be spotty though. Storms will generally diminish
from west to east overnight as the upper level disturbance shifts
eastward. Overnight humidity recoveries will be excellent and
another round of low clouds, and possibly fog, will be on tap.

A warming and drying trend is in store for Monday and Tuesday. At or
above normal temps are expected on Monday, with all areas expected
to be above normal Tuesday -- most significantly so across the east
where high temps 10-15 degrees above normal will be common. Breezy
conditions will be possible Monday across the eastern plains,
particularly along the I-40 corridor. Stronger winds are expected on
Tuesday across the east as flow aloft increases thanks to a weak
wave north of NM. Increased mixing will allow some of this momentum
to reach the surface. Minimum humidities are currently forecast to
stay just above critical criteria Tuesday, but this bears watching.
Ventilation rates on Monday and Tuesday are expected to be good or
better areawide.

The wave to the north of the state on Tuesday will send an
associated back door front through the plains on Wednesday. This
will cool temperatures across the east on the order of 5 to 15
degrees. The front will push through the gaps of the central mtn
chain Wed night, but latest model runs do not show the push as
strong as before. Still could have a breezy east canyon wind in the
Rio Grande Valley, however. Very little, if any, precipitation is
expected along the front. Ventilation rates will come down across
the northeast plains behind the front, but should remain good to
excellent elsewhere.

Models have really backed off on the strength of the next trough set
to cross the state on Thursday. Models have settled on a weak and
progressive system. However, there could be some storms across the
eastern plains thanks to the lift associated with the trough and
some low level moisture return as the winds behind the
aforementioned front veer around to the southeast.

Dry, warm and occasionally breezy conditions look to be on tap for
Friday through the weekend. 34

&&

.AVIATION...
18Z TAF CYCLE
A smattering of -SHRA continue across portions of N and E NM this
noon hour. As heating further destabilizes the area this
afternoon, expect -SHRA/-TSRA to develop across much of the high
terrain before shifting eastward. Timing will be hard to pinpoint
for impacts to any one taf site, but generally backed off on TS
timing an hour or so to allow more destabilization to occur.
Storms will have the potential to produce brief MVFR cigs, small
hail and gusty downburst winds. Storms will decrease from west to
east late tonight. Otherwise, the main concern will be the low
cigs across the E plains and potentially across the Rio Grande
Valley. Low clouds currently across the EC and SE plains are
becoming more transient with time. Confidence is high that IFR
cigs will impact KTCC and KROW again tonight, with lesser
confidence at KLVS (due to downsloping flow), KSAF, KAEG and
KABQ.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  43  74  46  75 /  10  10   5   5
Dulce...........................  31  69  35  71 /  30  20   5  20
Cuba............................  39  68  41  71 /  30  20   5  10
Gallup..........................  36  73  35  74 /  20   5   5   0
El Morro........................  35  70  34  72 /  20  10   0   5
Grants..........................  39  73  39  75 /  20  10   0   0
Quemado.........................  43  73  43  75 /  20  10   0   0
Glenwood........................  51  80  51  81 /  10  10   0   0
Chama...........................  33  64  36  66 /  30  20   5  20
Los Alamos......................  44  68  47  72 /  40  10   0   5
Pecos...........................  43  69  45  72 /  30  10   0   5
Cerro/Questa....................  38  68  38  70 /  30  10   0   5
Red River.......................  36  58  32  60 /  40  10   5  10
Angel Fire......................  29  64  31  66 /  40  10   0   5
Taos............................  36  69  39  72 /  40  10   0   5
Mora............................  41  68  44  70 /  30  10   0   5
Espanola........................  45  74  48  77 /  30   5   0   5
Santa Fe........................  44  68  46  71 /  30  10   5   5
Santa Fe Airport................  43  73  44  76 /  30   5   0   5
Albuquerque Foothills...........  51  74  50  76 /  30  10   0   5
Albuquerque Heights.............  51  76  52  79 /  30   5   0   5
Albuquerque Valley..............  50  77  46  80 /  30   5   0   0
Albuquerque West Mesa...........  49  78  50  80 /  30   5   0   5
Los Lunas.......................  47  78  47  81 /  30   5   0   0
Rio Rancho......................  49  78  50  80 /  30   5   0   5
Socorro.........................  52  81  52  84 /  30  10   0   0
Sandia Park/Cedar Crest.........  46  70  47  73 /  40  10   0   5
Tijeras.........................  48  74  49  76 /  40  10   0   0
Moriarty/Estancia...............  42  72  41  75 /  30   5   0   0
Clines Corners..................  43  71  44  74 /  50   5   0   5
Gran Quivira....................  48  73  48  75 /  40  10   0   0
Carrizozo.......................  50  77  51  80 /  20  10   0   0
Ruidoso.........................  46  71  46  75 /  30  10   0   5
Capulin.........................  42  73  46  76 /  20  10   0  10
Raton...........................  40  77  42  79 /  20  10   0  10
Springer........................  40  77  43  80 /  20   5   0   5
Las Vegas.......................  41  74  44  76 /  20   5   0   5
Clayton.........................  49  81  52  84 /  30   5   0   5
Roy.............................  43  77  47  81 /  30   5   0   5
Conchas.........................  53  83  55  86 /  40   5   0   5
Santa Rosa......................  52  82  53  86 /  50   5   0   5
Tucumcari.......................  53  86  54  89 /  40   5   0   5
Clovis..........................  52  80  53  86 /  50   5   0   5
Portales........................  53  80  54  86 /  50   5   0   5
Fort Sumner.....................  53  81  53  86 /  50   5   0   5
Roswell.........................  53  84  54  89 /  20   5   0   0
Picacho.........................  50  79  52  83 /  30  10   0   0
Elk.............................  49  74  49  79 /  30  10   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

40
Hazardous weather outlook, Oct 9, 4:27 AM MDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
427 AM MDT SUN OCT 9 2016

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
427 AM MDT SUN OCT 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
PORTIONS OF CENTRAL AND SOUTHERN NEW MEXICO TODAY THROUGH EARLY
EVENING...PRIMARILY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
AND SOUTH OF INTERSTATE 40. HAIL UP TO ONE INCH IN DIAMETER AND
DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. STORM MOTIONS
WILL GENERALLY BE TOWARD THE EAST-NORTHEAST AT 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNING FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
NMWX.

41

In the hours before

Special weather statement, Oct 9, 4:46 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
446 PM MDT SUN OCT 9 2016

NMZ512-516-517-092315-
UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-WEST SLOPES SANGRE
DE CRISTO MOUNTAINS-
446 PM MDT SUN OCT 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TAOS AND
SOUTHEASTERN RIO ARRIBA COUNTIES UNTIL 515 PM MDT...

AT 446 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EMBUDO...OR 14 MILES NORTH OF CHIMAYO...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL AND HEAVY RAIN WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EMBUDO...VELARDE...DIXON...PILAR...RIO LUCIO...RINCONADA...
OJO SARCO...CHAMISAL AND PICURIS PUEBLO.

THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 346 AND 348.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3617 10606 3629 10604 3633 10569 3607 10573
TIME...MOT...LOC 2246Z 276DEG 13KT 3620 10597

34
Special weather statement, Oct 9, 5:17 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
517 PM MDT SUN OCT 9 2016

NMZ508-100000-
SOUTHWEST MOUNTAINS-
517 PM MDT SUN OCT 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CATRON COUNTY UNTIL 600
PM MDT...

AT 517 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ARAGON...OR 16 MILES NORTHEAST OF RESERVE...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARAGON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3386 10864 3396 10856 3394 10825 3368 10842
TIME...MOT...LOC 2317Z 286DEG 9KT 3387 10853

CA
Special weather statement, Oct 9, 5:18 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT SUN OCT 9 2016

NMZ519-100000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
518 PM MDT SUN OCT 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO COUNTY UNTIL
600 PM MDT...

AT 518 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SOUTH VALLEY...OR 7 MILES SOUTHWEST OF ALBUQUERQUE...MOVING
EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE...SOUTH VALLEY AND PAJARITO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 149 AND 168.
 INTERSTATE 25 BETWEEN MILE MARKERS 213 AND 225.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

LAT...LON 3513 10675 3510 10648 3509 10647 3486 10661
      3502 10683
TIME...MOT...LOC 2318Z 288DEG 15KT 3503 10671

CA
Special weather statement, Oct 9, 5:20 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
520 PM MDT SUN OCT 9 2016

NMZ530-531-100000-
UNION COUNTY-HARDING COUNTY-
520 PM MDT SUN OCT 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND
NORTHEASTERN HARDING COUNTIES UNTIL 600 PM MDT...

AT 520 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF BUEYEROS...OR 23 MILES NORTH OF MOSQUERO...MOVING
EAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUEYEROS AND YATES.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3601 10395 3616 10394 3624 10362 3595 10360
TIME...MOT...LOC 2320Z 255DEG 15KT 3609 10383

CA
Special weather statement, Oct 9, 5:26 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT SUN OCT 9 2016

NMZ507-519-100015-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-
526 PM MDT SUN OCT 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BERNALILLO AND SOUTH
CENTRAL SANDOVAL COUNTIES UNTIL 615 PM MDT...

AT 526 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES WEST OF NORTHERN MEADOWS TO 13 MILES
NORTHEAST OF MESITA. MOVEMENT WAS SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ALBUQUERQUE...SOUTHWESTERN RIO RANCHO...CORRALES...
LOS RANCHOS DE ALBUQUERQUE...PARADISE HILLS...TAYLOR RANCH...
VENTANA RANCH...CABEZON...
RIO RANCHO INTEL AREA AND RIO GRANDE NATURE CENTER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 BETWEEN MILE MARKERS 135 AND 157.
 INTERSTATE 25 BETWEEN MILE MARKERS 234 AND 236.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3523 10655 3485 10688 3513 10717 3538 10698
TIME...MOT...LOC 2326Z 317DEG 20KT 3534 10693 3510 10712

CA
Special weather statement, Oct 9, 5:41 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT SUN OCT 9 2016

NMZ512-514-518-100030-
SANTA FE METRO AREA-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-WEST
SLOPES SANGRE DE CRISTO MOUNTAINS-
541 PM MDT SUN OCT 9 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA FE COUNTY
UNTIL 630 PM MDT...

AT 541 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TESUQUE...OR 7 MILES NORTH OF SANTA FE...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN SANTA FE...RIO EN MEDIO IN SANTA FE COUNTY...
HYDE MEMORIAL STATE PARK...TESUQUE AND CHUPADERO.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3585 10596 3586 10593 3585 10590 3586 10589
      3584 10577 3564 10585 3579 10606 3586 10601
TIME...MOT...LOC 2341Z 292DEG 12KT 3579 10595

CA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 6:30 PM MDTSpecial Weather StatementABQSocorro30 min
Oct 9, 1:52 PM MDTSpecial Weather StatementABQSocorro23 min
Oct 9, 2:27 PM MDTSpecial Weather StatementABQSocorro33 min
Oct 9, 2:32 PM MDTSevere Thunderstorm WarningABQSocorro43 min
Oct 9, 2:56 PM MDTSevere Thunderstorm WarningABQSocorro49 min
Oct 9, 3:15 PM MDTSevere Thunderstorm WarningABQSocorro14 min
Oct 9, 3:33 PM MDTSpecial Weather StatementABQSocorro27 min
Oct 9, 3:46 PM MDTSevere Thunderstorm WarningABQSocorro29 min
Oct 9, 3:48 PM MDTSevere Thunderstorm WarningABQBernalillo42 min
Oct 9, 4:05 PM MDTSpecial Weather StatementABQSandoval25 min
Oct 9, 4:15 PM MDTSpecial Weather StatementABQChaves30 min
Oct 9, 4:22 PM MDTSpecial Weather StatementABQSocorro53 min
Oct 9, 4:28 PM MDTSevere Thunderstorm WarningABQBernalillo47 min
Oct 9, 4:46 PM MDTSpecial Weather StatementABQTaos29 min
Oct 9, 5:17 PM MDTSpecial Weather StatementABQCatron43 min
Oct 9, 5:18 PM MDTSpecial Weather StatementABQBernalillo42 min
Oct 9, 5:20 PM MDTSpecial Weather StatementABQHarding40 min
Oct 9, 5:26 PM MDTSpecial Weather StatementABQBernalillo49 min
Oct 9, 5:41 PM MDTSpecial Weather StatementABQSanta Fe49 min
Oct 9, 5:48 PM MDTSpecial Weather StatementABQHarding27 min
Oct 9, 5:58 PM MDTAreal Flood AdvisoryABQBernalillo, Valencia92 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.